If you notice any of the following side effects, contact your doctor immediately:
- severe pain in the stomach (which is a sign of pancreatitis)
- eye sight problems
- appearance of bruising, redness of the skin in the form of blemishes and frequent bleeding of the gums or nosebleeds (indicating the onset of thrombocytopenia)
- increased eye pressure
- increased intracranial pressure and headaches
- difficult breathing
- hirsutism (excess hair growth)
- generalized weakness
- muscle pain
- tendon rupture
- bone fractures
- luid retention
- high blood pressure
- loss of muscle mass in the arms and legs
- increased body weight
- increased sweating
Prednisone should not be used concurrently with the following medicines:
- Adalimumab (a monoclonal antibody that is used in the treatment of rheumatoid arthritis and ankylosing spondylitis). Joint administration of these drugs can significantly weaken your immune system, which further increases the risk of serious infections
- Leflunomide and teriflunomide (medicines used in the treatment of multiple sclerosis). These drugs weaken the immune system, like Prednisone, and taking these drugs concomitantly increases the risk of serious infections.
- Quinolone antibiotics (norfloxacin, ofloxacin, ciprofloxacin, levofloxacin and moxifloxacin). Concomitant use of Prednisone with these drugs increases the risk of tendon rupture.
- Bupropion (a drug used to quit smoking and as an antidepressant). Co-administration of these drugs increases the risk of seizures.
- Etanercept and infliximab (medicines used in the treatment of autoimmune diseases). These drugs weaken the immune system, just like Prednisone, which increases the risk of serious infections.
- Deferasirox (a medicine used to treat chronic hemochromatosis). Concomitant use of these drugs increases the risk of digestive side effects.
- Mifepristone (a drug used in the termination of pregnancy). This medicine may reduce the effect of Prednisone.
- Vigabatrin (a medicine used to treat epilepsy). Co-administration of these two drugs increases the risk of vision loss.